Advanced Search
Article Contents
Article Contents

On optimal control problem for the Perona-Malik equation and its approximation

  • *Corresponding author: Olha Kupenko

    *Corresponding author: Olha Kupenko 
Abstract Full Text(HTML) Related Papers Cited by
  • We discuss the existence of solutions to an optimal control problem for the Neumann boundary value problem for the Perona-Malik equations. The control variable $ v $ is taken as a distributed control. The optimal control problem is to minimize the discrepancy between a given distribution $ u_d\in L^2(\Omega) $ and the current system state. We deal with such case of non-linearity when we cannot expect to have a solution of the original boundary value problem for each admissible control. Instead of this we make use of a variant of its approximation using the model with fictitious control in coefficients of the principle elliptic operator. We introduce a special family of regularized optimization problems and show that each of these problems is consistent, well-posed, and their solutions allow to attain (in the limit) an optimal solution of the original problem as the parameter of regularization tends to zero. As a consequence, we establish sufficient conditions of the existence of optimal solutions to the given class of nonlinear Dirichlet BVP and derive some optimality conditions for the approximating problems.

    Mathematics Subject Classification: Primary: 49J20, 49K20; Secondary: 35Q93.


    \begin{equation} \\ \end{equation}
  • 加载中
  • [1] L. AlvarezP.-L. Lions and J.-M. Morel, Image selective smoothing and edge detection by nonlinear diffusion.Ⅱ, SIAM J. Numer. Anal., 29 (1992), 845-866.  doi: 10.1137/0729052.
    [2] L. AmbrosioN. Fusco and  D. PallaraFunctions of Bounded Variation and Free Discontinuity Problems, Oxford University Press, New York, 2000. 
    [3] H. Attouch, G. Buttazzo and G. Michaille, Variational Analysis in Sobolev and $BV$ Spaces: Applications to PDEs and Optimization, SIAM, Philadelphia, 2006.
    [4] L. Boccardo and F. Murat, Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Analysis, Theory, Methods and Applications, 19 (1992), 581-597.  doi: 10.1016/0362-546X(92)90023-8.
    [5] G. Buttazzo and P. Kogut, Weak optimal controls in coefficients for linear elliptic problems, Rev. Mat. Complut., 24 (2011), 83-94.  doi: 10.1007/s13163-010-0030-y.
    [6] E. Casas, Optimal control in the coefficients of elliptic equations with state constraints, Appl. Math. Optim., 26 (1992), 21-37.  doi: 10.1007/BF01218394.
    [7] E. CasasP. Kogut and G. Leugering, Approximation of optimal control problems in the coefficient for the $p$-Laplace equation. I. Convergence result, SIAM J. Control Optim., 54 (2016), 1406-1422.  doi: 10.1137/15M1028108.
    [8] F. CattéP.-L. LionsJ.-M. Morel and T. Coll, Image selective smoothing and edge detection by nonlinear diffusion, SIAM J. Numer. Anal., 29 (1992), 182-193.  doi: 10.1137/0729012.
    [9] C. D'Apice, U. D. Maio and P. Kogut, An indirect approach to the existence of quasi-optimal controls in coefficients for multi-dimensional thermistor problem, Contemporary Approaches and Methods in Fundamental Mathematics and Mechanics, (2020), 489-522. doi: 10.1007/978-3-030-50302-4_24.
    [10] C. D'ApiceU. D. Maio and O. Kogut, On shape stability of Dirichlet optimal control problems in coefficients for nonlinear elliptic equations, Adv. Differential Equations, 15 (2010), 689-720. 
    [11] C. D'ApiceU. D. Maio and O. Kogut, Optimal control problems in coefficients for degenerate equations of monotone type: Shape stability and attainability problems, SIAM J. Control Optim., 50 (2012), 1174-1199.  doi: 10.1137/100815761.
    [12] L. Evans and M. Portilheiro, Irreversibility and hysteresis for a forward-backward dffusion equation, Math. Models Methods Appl. Sci., 14 (2004), 1599-1620.  doi: 10.1142/S0218202504003763.
    [13] T. Horsin and P. Kogut, Optimal $L^2$-control problem in coefficients for a linear elliptic equation, Math. Control Relat. Fields, 5 (2015), 73-96.  doi: 10.3934/mcrf.2015.5.73.
    [14] T. Horsin and P. Kogut, On unbounded optimal controls in coefficients for ill-posed elliptic Dirichlet boundary value problems, Asympto. Anal., 98 (2016), 155-188.  doi: 10.3233/ASY-161365.
    [15] F. KaramiL. Ziad and K. Sadik, A splitting algorithm for a novel regularization of Perona-Malik and application to image restoration, EURASIP Journal on Advances in Signal Processing, 2017 (2017), 1-9. 
    [16] B. Kawohl and N. Kutev, Maximum and comparison principle for one-dimensional anisotropic diffusion, Math. Ann., 311 (1998), 107-123.  doi: 10.1007/s002080050179.
    [17] S. Kichenassamy, The Perona-Malik paradox, SIAM J. Appl. Math., 57 (1997), 1328-1342.  doi: 10.1137/S003613999529558X.
    [18] P. Kogut, On approximation of an optimal boundary control problem for linear elliptic equation with unbounded coefficients, Discrete Contin. Dyn. Syst., 34 (2014), 2105-2133.  doi: 10.3934/dcds.2014.34.2105.
    [19] P. Kogut, On optimal and quasi-optimal controls in coefficients for multi-dimensional thermistor problem with mixed Dirichlet-Neumann boundary conditions, Control Cybernet., 48 (2019), 31-68. 
    [20] P. Kogut, Variational S-convergence of minimization problems.I. Definitions and basic properties, Problemy Upravlen. Inform., 5 (1996), 29-42. 
    [21] P. Kogut, S-convergence of the conditional optimization problems and its variational properties, Problemy Upravlen. Inform., 7 (1997), 64-79. 
    [22] P. Kogut and G. Leugering, On S-homogenization of an optimal control problem with control and state constraints, Z. Anal. Anwendungen, 20 (2001), 395-429.  doi: 10.4171/ZAA/1023.
    [23] P. I. Kogut and G. Leugering, Optimal $L^1$-control in coefficients for dirichlet elliptic problems: $H$-Optimal solutions, Z. Anal. Anwend., 31 (2012), 31-53.  doi: 10.4171/ZAA/1447.
    [24] P. I. Kogut and G. Leugering, Optimal $L^1$-Control in Coefficients for Dirichlet Elliptic Problems: $W$-Optimal Solutions, J. Optim. Theory Appl., 150 (2011), 205-232.  doi: 10.1007/s10957-011-9840-4.
    [25] P. Kogut and G. Leugering, Matrix-valued $L^1$-optimal control in the coefficients of linear elliptic problems, Z. Anal. Anwend., 32 (2013), 433-456.  doi: 10.4171/ZAA/1493.
    [26] P. Kogut and G. Leugering, Optimal Control Problems for Partial Differential Equations on Reticulated Domains. Approximation and Asymptotic Analysis, Systems & Control: Foundations & Applications. Birkhäuser/Springer, New York, 2011. doi: 10.1007/978-0-8176-8149-4.
    [27] F. Murat, Un contre-exemple pour le probléme du contrôle dans les coefficients, (French) C. R. Acad. Sci. Paris, 273 (1971), 708-711. 
    [28] P. Perona and J. Malik, Scale-space and edge detection using anisotropic diffusion, IEEE Trans. Pattern Anal. Machine Intelligence, 12 (1990), 161-192. 
    [29] T. Roubícěk, Relaxation in optimization theory and variational calculus, De Gruyter, 2013.
    [30] V. B. Surya Prasath, J. M. Urbano, D. Vorotnikov, Analysis of adaptive forward-backward diffusion flows with applications in image processing, Inverse Problems, 31 (2015), Id 105008, 1–30. doi: 10.1088/0266-5611/31/10/105008.
    [31] L. Tartar, Problèmes de controle des coefficients dans deséquations aux deriv'ees partielles, Control Theory, Numerical Methods and Computer Systems Modelling, A. Bensoussan and J.L. Lions eds., Lecture Notes in Economics and Mathematical Systems, Springer-Verlag, Berlin, 107 (1975), 420-426.
  • 加载中

Article Metrics

HTML views(1773) PDF downloads(305) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint